MAUDE Adverse Event Report: CORCYM S.R.L. CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS; HEART VALVE, MECHANICAL

CORCYM S.R.L. CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS; HEART VALVE, MECHANICAL
Model Number CP-023
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Cardiogenic Shock (2262)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
The manufacturer became aware of the following event through mantra study.On (b)(6) 2022, carboseal valsalva conduit/valve cp-023 was implanted in aortic position through median sternotomy.The concomitant procedure was aortic root replacement (bentall procedure).Based on the x-ray performed on (b)(6) 2022, cardiac size remained enlarged with valvular prosthesis in place.Chest tube was seen on the right with no pneumothorax.Patchy bilateral airspace consolidation and some pleural fluid could be seen that was a little worse than the day before.Based on the x-ray performed on (b)(6) 2022, minor worsening of bibasilar airspace consolidation, with appearance of the chest otherwise unchanged from the x-ray performed on (b)(6) 2022.Reportedly, cardiac arrest and hemorrhage started on (b)(6) 2022.The outcome was indicated as recovered/resolved after patient underwent a surgical procedure: bedside - thoracotomy and then in operating room - mediastinum exploration; and other non-surgical procedure: bedside bronchoscopy.
 
Additional Manufacturer Narrative
Since there is no allegation of device being explanted and the valve was not returned to the manufacturer for further investigation, the definitive root cause of the reported event cannot be established.However, from the document review performed, no manufacturing nor quality deficiencies were identified in the involved device.Should further information be received in the future, a follow up report will be provided.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.

Brand Name
CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key15896615
Report Number3005687633-2022-00142
Device Sequence Number5209831
Product Code LWQ
UDI-Device Identifier08022057013545
UDI-Public(01)08022057013545(240)CP-023(17)230601
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P900060/S024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberCP-023
Device Catalogue NumberCP-023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/05/2022
02/02/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/04/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age25 YR
Patient SexMale
Patient Weight73 KG